Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 127, NWS Eureka, CA

March 23, 2015

NWS Eureka, CA issued this small craft advisory at Mar 23, 2015, 2:33 AM PDT. It took effect at Mar 23, 2015, 3:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2015, 2:33 AM PDT (09:33 UTC)
In effect from
Mar 23, 2015, 3:00 PM PDT
Expired
Mar 24, 2015, 9:00 AM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WHUS76 KEKA 230933
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 AM PDT MON MAR 23 2015

PZZ450-231745-
/O.NEW.KEKA.SC.Y.0127.150324T0100Z-150324T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
233 AM PDT MON MAR 23 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM PDT
TUESDAY. 

* WINDS...SW 10 TO 20 KT WITH GUSTS TO 25 KT THIS EVENING THROUGH
  TUESDAY MORNING. EXPECT GUSTS UP TO 30 KT AROUND PT ST GEORGE.

* SEAS...S WAVES 4 FT AT 6 SECONDS...AND W 10 FT AT 12 SECONDS
  THIS EVENING THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-231745-
/O.NEW.KEKA.SC.Y.0127.150323T2200Z-150324T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
233 AM PDT MON MAR 23 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
PDT TUESDAY. 

* WINDS...SW WINDS RISING TO 15 TO 25 KT WITH GUSTS TO 30 KT THIS
  AFTERNOON AND CONTINUING THROUGH TUESDAY MORNING.

* SEAS...MIXED...SW WAVES BUILDING TO 6 FT AT 6 SECONDS BY THIS
  EVENING AND CONTINUING THROUGH TUESDAY MORNING...AND W WAVES 9
  TO 10 FT NEAR 12 SECONDS THIS EVENING THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
404 
WHUS76 KEKA 231559
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
859 AM PDT MON MAR 23 2015

PZZ450-240000-
/O.CON.KEKA.SC.Y.0127.150324T0100Z-150324T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
859 AM PDT MON MAR 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM PDT TUESDAY...

* WINDS...SW 10 TO 20 KT WITH GUSTS TO 25 KT THIS EVENING THROUGH
  TUESDAY MORNING. EXPECT GUSTS UP TO 30 KT AROUND PT ST GEORGE.

* SEAS...S WAVES 4 FT AT 6 SECONDS...AND W 10 FT AT 12 SECONDS
  THIS EVENING THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-240000-
/O.CON.KEKA.SC.Y.0127.150323T2200Z-150324T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
859 AM PDT MON MAR 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PDT TUESDAY...

* WINDS...SW WINDS RISING TO 15 TO 25 KT WITH GUSTS TO 35 KT 
  THIS AFTERNOON AND CONTINUING THROUGH TUESDAY MORNING. 

* SEAS...MIXED...SW WAVES BUILDING TO 6 FT AT 6 SECONDS BY THIS
  EVENING AND CONTINUING THROUGH TUESDAY MORNING...AND W WAVES 9
  TO 10 FT NEAR 12 SECONDS TODAY THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
409 
WHUS76 KEKA 232152
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
252 PM PDT MON MAR 23 2015

PZZ450-240600-
/O.CON.KEKA.SC.Y.0127.150324T0100Z-150324T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
252 PM PDT MON MAR 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM PDT TUESDAY...

* WINDS...SW 15 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING THROUGH
  TUESDAY MORNING. EXPECT GUSTS UP TO 35 KT AROUND PT ST GEORGE.

* SEAS...S WAVES 4 TO 6 FT AT 6 SECONDS...AND W 10 FT AT 12
  SECONDS THIS EVENING THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-240600-
/O.CON.KEKA.SC.Y.0127.150323T2200Z-150324T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
252 PM PDT MON MAR 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...SW WINDS RISING TO 15 TO 25 KT WITH GUSTS TO 35 KT 
  THIS AFTERNOON AND CONTINUING THROUGH TUESDAY MORNING. 

* SEAS...MIXED...SW WAVES BUILDING TO 5 TO 7 FT AT 6 SECONDS BY
  THIS EVENING AND CONTINUING THROUGH TUESDAY MORNING...AND W
  WAVES 9 TO 10 FT NEAR 12 SECONDS TODAY THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
868 
WHUS76 KEKA 240335
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 PM PDT MON MAR 23 2015

PZZ450-241145-
/O.CON.KEKA.SC.Y.0127.000000T0000Z-150324T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
835 PM PDT MON MAR 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...SW 15 TO 25 KT WITH GUSTS TO 30 KT THIS EVENING 
  THROUGH TUESDAY MORNING. EXPECT GUSTS UP TO 35 KT AROUND PT ST 
  GEORGE. 

* SEAS...S WAVES 4 TO 6 FT AT 6 SECONDS...AND W 10 FT AT 12 
  SECONDS THIS EVENING THROUGH TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-241145-
/O.CON.KEKA.SC.Y.0127.000000T0000Z-150324T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
835 PM PDT MON MAR 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...SW WINDS RISING TO 15 TO 25 KT WITH GUSTS TO 35 KT 
  THIS AFTERNOON AND CONTINUING THROUGH TUESDAY MORNING. 

* SEAS...MIXED...SW WAVES BUILDING TO 5 TO 7 FT AT 6 SECONDS BY 
  THIS EVENING AND CONTINUING THROUGH TUESDAY MORNING...AND W 
  WAVES 9 TO 10 FT NEAR 12 SECONDS TODAY THROUGH TUESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
853 
WHUS76 KEKA 240959
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
259 AM PDT TUE MAR 24 2015

PZZ450-241100-
/O.CAN.KEKA.SC.Y.0127.000000T0000Z-150324T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
259 AM PDT TUE MAR 24 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ470-241600-
/O.CON.KEKA.SC.Y.0127.000000T0000Z-150324T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
259 AM PDT TUE MAR 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* SEAS...W WAVES 10 FT AT 12 SECONDS...SUBSIDING THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 2:45 PM PDT, 11 hours 48 minutes earlier.

Area forecast discussion, Mar 22, 2:45 PM PDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
245 PM PDT SUN MAR 22 2015

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE TO BRING SHOWERS AND
HIGH ELEVATION SNOW SHOWERS TO NW CALIFORNIA THROUGH MIDWEEK. A
BUILDING RIDGE WILL BRING A QUICK WARMING AND DRYING TREND FOR THE
SECOND HAVE OF THE WEEK.

&&

.DISCUSSION...MODELS REMAIN IN GOOD AGREEMENT WITH A COLD FRONT
MOVING ACROSS THE REGION THIS AFTERNOON AND EVENING. RAIN WILL
TAPER OUT BEHIND THE FRONT BEFORE A POST FRONTAL TROUGH ARRIVES
LATE THIS EVENING AND OVERNIGHT. COLD AIR WILL FILTER IN WITH THIS
TROUGH, DROPPING SNOW LEVEL TO AROUND 4000 FT WHILE BRINGING
SHOWERS TO THE REGION. SNOW ACCUMULATIONS MAY REACH AS HIGH AS 5
INCHES OVER THE HIGHEST PEAKS WITH A POSSIBLE TRACE ALONG HIGHER
PASSES. WITH COLD AIR FILTERING IN ALOFT AHEAD OF THE POST
FRONTAL TROUGH, MODELS CONTINUE TO INDICATE MARGINAL INSTABILITY
WHICH COULD GENERATE A THUNDERSTORM OR TWO ALONG THE REDWOOD COAST
OR OVER DEL NORTE COUNTY TONIGHT. WITH ZONAL FLOW BEHIND TODAYS
FRONT, THERE IS A CHANCE THE TROUGH SLIDES THROUGH FASTER THAN
FORECAST. BEHIND THE TROUGH TONIGHT A SERIES OF WEAK SHORT WAVES
WILL PASS THROUGH THE AREA MAINTAINING SHOWERS THROUGH TUESDAY.
SNOW LEVELS WILL CONTINUE TO DROP TO AROUND 3500 FEET BY MONDAY
NIGHT THEN SLOWLY RISE WEDNESDAY. SOME OF THIS COLD AIR MAY BECOME
TRAPPED IN THE EASTERN TRINITY VALLEYS FOR WEDNESDAY INTO
THURSDAY.TRIED TO KEEP THE TEMPS COOL OUT THERE AS A RESULT. A
BUILDING RIDGE WILL QUICKLY TAKE OVER THE AIR MASS FOR THE SECOND
HALF OF THE WEEK BRINGING A WARMING AND DRYING TREND. EXPECT TEMPS
OVER INTERIOR MENDOCINO TO REACH INTO THE MID 80S BY THURSDAY.
WITH HIGH PRESSURE BUILDING OVER THE AREA AND WARMING TEMPS
INLAND, LOOK FOR FOG TO DEVELOP ALONG THE IMMEDIATE COAST EACH
MORNING LATE IN THE WEEK. MODELS ARE INDICATING SOME KIND OF WEAK
SYSTEM FOR THE WEEKEND, BUT ARE NOT IN GOOD AGREEMENT, SO HAVE
ONLY INDICATED A SLIGHT CHANCE OF SHOWERS.

TO SUMMARIZE: UNSETTLED WEATHER WILL PREVAIL THROUGH MIDWEEK
FOLLOWED BY A QUICK DRYING AND WARMING TREND. NEXT WEEKENDS
FORECAST REMAINS UNCERTAIN. BFG

&&

.AVIATION...VFR TO IFR CONDITIONS AND LIGHT TO MODERATE WINDS WILL
CONTINUE AT KCEC AND KACV THROUGH EARLY MONDAY MORNING. THE LOWER
CONDITIONS WILL OCCUR DUE TO SHOWERS MOVING THROUGH THE REGION AT
TIMES REDUCING CEILINGS AND/OR VISIBILITIES. VFR TO MVFR CONDITIONS
AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KUKI THROUGH
EARLY MONDAY MORNING. TEMPORARY IFR CONDITIONS WILL OCCUR AT TIMES
AT KUKI DUE TO SHOWERS AND PATCHY FOG REDUCING CEILINGS AND/OR
VISIBILITIES.

&&

.MARINE...A COLD FRONT APPROACHING THE AREA WILL PRODUCE HIGHER
WINDS AT TIMES THROUGH TONIGHT. A LOW PRESSURE TROUGH WILL MOVE
ACROSS THE REGION MONDAY NIGHT INCREASING SOUTHERLY WINDS AND WIND-
DRIVEN SEAS...MAINLY NORTH OF CAPE MENDOCINO. NORTHERLY WINDS WILL
PREVAIL ACROSS THE WATERS WEDNESDAY THROUGH FRIDAY. SEAS WILL
DIMINISH WEDNESDAY AND THURSDAY AS AN OFFSHORE HIGH PRESSURE SYSTEM
STRENGTHENS ACROSS THE REGION.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 22, 5:15 AM PDT, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
515 AM PDT SUN MAR 22 2015

CAZ001-231215-
REDWOOD COAST-
515 AM PDT SUN MAR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THIS IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE COAST LATE
THIS AFTERNOON AND EVENING MAINLY NORTH OF ORICK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-076-231215-
MENDOCINO COAST-MENDOCINO INTERIOR-
515 AM PDT SUN MAR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-231215-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
515 AM PDT SUN MAR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS MAINLY THIS AFTERNOON
OVER TRINITY COUNTY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SUNDAY NIGHT SNOW LEVELS WILL FALL TO 3500 TO 4500 FEET. SNOW
AMOUNTS 2 TO 5 INCHES IS EXPECTED AS LOW AS 4000 FEET LATE TONIGHT
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.